MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-06-57-080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The visi-pro balloon-expandable biliary stent system from the implant procedure was not received for evaluation.No cine images from either the implant, post/follow-up, or explant procedure were received for evaluation.From the explant procedure a portion of the visi-pro balloon-expandable stent was received entangled within the gold/tungsten hoop of a snare.Based on the radiopaque marker hoops and stent strut pattern, the returned stent segment is from a visi-pro stent.The returned stent segment is approximately 25mm in length.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient had an x-ray for an unrelated issue; it was observed on the x-ray that a previously implanted visi-pro stent in the left upper extremity venous system was fractured, procedure completed by dr (b)(6) ((b)(6) 2018).The visi-pro had been implanted to treat a fibrous lesion which was pre-dilated using a 4x80 balloon.The visi-pro was implanted in the left proximal to treat a fibrous lesion, artery diameter 6mm the lesion was pre-dilated using a 4x80 balloon.The x-ray showed a portion of the stent had migrated to the left pulmonary artery.The physician removed the fractured stent using a snare, pulling the fractured portion into the sheath and removing as a unit by dr (b)(6) ((b)(6) 2018).No injury to the patient reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7973594
Report Number2183870-2018-00470
Device Sequence Number1254980
Product Code FGE
UDI-Device Identifier00821684036358
UDI-Public00821684036358
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2019
Device Catalogue NumberPXB35-06-57-080
Device Lot NumberA240962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR